Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 283, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 13, 2008, 7:37 PM CDT for Loving County, Texas; Eddy County, Lea County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2008, 7:37 PM CDT (00:37 UTC)
- Expired
- Oct 13, 2008, 8:05 PM CDT
- In force
- 28 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Eddy County, NM, Lea County, NM, Loving County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:45 PM CDT, 52 minutes earlier.
Area forecast discussion, Oct 13, 6:45 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT MON OCT 13 2008
.AVIATION...
VFR TO MVFR CEILINGS CAN BE EXPECTED AHEAD OF THE COLD
FRONT...HOWEVER MVFR TO IFR CEILINGS ARE EXPECTED AFTER THE
PASSAGE OF THE COLD FRONT. WITHIN THE NEXT FEW HOURS THE WIND IS
EXPECTED TO SHIFT AND COME FROM THE NORTH AND REMAIN ELEVATED FOR
THE NEXT SEVERAL HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED
INTERMITTENTLY THROUGHOUT THE TAF PERIOD. SOME AREAS MAY SEE
VISIBILITY RESTRICTIONS AFTER THE PASSAGE OF THE FRONT DUE TO RAIN
AND/OR FOG.
&&
.PREV DISCUSSION... /ISSUED 207 PM CDT MON OCT 13 2008/
DISCUSSION...
WELL DEFINED COLD FRONT MOVING INTO NRN CWFA THIS PM WITH 3HR MSLP
RISES WEAKENING BUT STILL SUPPORTING SOME SWD MOMENTUM. SW FLOW
WILL HAVE POSITIVE FEED BACK ON FRONT...AS OVERRUNNING DEVELOPS IN
WAKE OF FRONT PRECIP WILL INCREASE WHICH IN TURN WILL COOL AIR
AIDING IN CONTINUED SWD MOVEMENT OF FRONT. DGEX HAD GOOD HANDLE ON
THIS DAYS AGO AND NAM CONTINUES THIS TREND WITH FARTHEST S
POSITION AND COLDEST TEMPS. NAM/GFS 5H HEIGHTS INDICATE MINOR
SHRTWV TROF IN SW MID LEVEL FLOW WILL AID IN PRECIP DEVELOPING
ACRS S PLAINS/LOW ROLLING PLAINS OVERNIGHT. PRECIP CHANCES WILL
INCREASE FARTHER S INTO PB OVERNIGHT...BUT HEAVIEST RAIN AND
HIGHEST CHANCES WILL PROBABLY BE N OF CWFA. STILL HAVE OPTED TO
INCREASE POPS TONIGHT/TUE. OVERRUNNING/UPSLOPE FLOW WILL KEEP LOW
CLOUDS ENTRENCHED AND SEE THIS AS OPPORTUNITY FOR IMPROVEMENT OVER
GUIDANCE. 5H LOW WILL START ITS MOVE E LATE TUES AND TROF AXIS
WILL TRAIL SWWD BEING SLOW TO MOVE E OF CWFA AND WILL NEED TO KEEP
POPS UP IN THE FAR W AND MOVE THEM EWD INTO EARLY WED. AS 5H LOW
MOVES E INTO THE CNTRL PLAINS EARLY WED A SECONDARY SURGE OF COLD
AIR/RE-ENFORCING HIGH PRESSURE WILL MOVE S THRU W TX AND WILL
AGAIN TAKE A SHOT AND IMPROVING OVER GUIDANCE BY UNDERCUTTING IT.
LOW CLOUDS WILL ATTEMPT TO HOLD IN ESPECIALLY FROM MAF S WHERE
UPSLOPE AND MOIST ADVECTION WITH SE 85H WINDS REMAIN IN PLACE.
FARTHER NW LEE TROF WILL FORM ACRS NM AS SHRTWV TROF MOVES THRU
COLORADO THUR. MID LEVEL RIDGING WILL QUICKLY DEVELOP FRI BUT BE
RATHER SHORT-LIVED MOVING E SAT WITH W-SW MID LEVEL FLOW SUN.
ECMWF/GFS STARTS TO DIVERGE WITH FLOW AMPLIFYING MORESO ON MON
WITH MID LEVEL TROF. NEEDLESS TO SAY WARMING TREND WILL OCCUR
THUR-MON. EVEN THOUGH IT BE WARMING DWPNTS ARE FCST TO REMAIN
GENERALLY IN THE 50S SO MORNING LOWS WILL TEND TOWARD THE MILD
SIDE THUR-MON.
HYDROLOGY...
MINOR FLOODING CONTINUES ALONG THE RIO GRANDE FROM PRESIDIO THROUGH
THE BIG BEND REGION. RIVER LEVELS AT PRESIDIO HAVE BEEN SLOWLY
FALLING. THE LATEST RIVER FORECASTS CONTINUE TO CALL FOR DECLINE IN
RIVER LEVELS OVER THE NEXT SEVERAL DAYS. HOWEVER...LEVELS SHOULD
REMAIN IN/NEAR MINOR FLOOD FROM PRESIDIO TO RIO GRANDE VILLAGE
AND GIVEN THE CONTINUED RELEASES FROM LUIS LEON RESERVOIR...THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
&&
76Hazardous weather outlook, Oct 13, 1:59 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 159 PM CDT MON OCT 13 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 159 PM CDT MON OCT 13 2008 /1259 PM MDT MON OCT 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PUSH SOUTHWARD ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT FOLLOWING THE PASSAGE OF THE COLD FRONT. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE TONIGHT...MAINLY ACROSS THE NORTHERN PERMIAN BASIN AND LEA COUNTY NEW MEXICO. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING. WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO WILL CONTINUE TO RESULT IN FLOODING ALONG THE RIO GRANDE FROM PRESIDIO TO RIO GRANDE VILLAGE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND OR THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY TUESDAY MORNING. FLOODING IS ALSO EXPECTED TO CONTINUE ACROSS THE RIO GRANDE VALLEY DUE TO CONTINUED RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:04 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Oct 14, 7:51 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Oct 13, 9:33 PM CDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.